MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO2, 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Material Frayed (1262); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported, patient admitted 23 days ago had a central jugular catheter with no signs of inflammation, on antibiotics.At the request of the infectious disease specialist, a catheter replacement was requested yesterday afternoon.An unsuccessful attempt was made by a nurse, doctor, and nursing technician throughout the procedure, and the mother was consulted at the end.After the procedure, the patient complained of pain in the limb, mainly at the puncture site, and a warm compress was applied.This morning, the pain persisted, and the pediatric surgeon requested a chest ct scan to examine the lung after removal of the drain, with a central catheter replacement scheduled in the operating room.The ct scan showed an object in the msd, described as a catheter, and a review of the image and report was requested, which suggested that it was the guide wire, since the picc had not been inserted.The nurse and doctor reported that the guide wire and catheter had not progressed.They stated that they had discarded the guide wire, but it was still inside the patient.The patient returned to the operating room at around 5 p.M., and the guide wire was removed, measuring 50 cm, by puncture in the right femur, and a picc was inserted in the mse.An ultrasound of the msd was performed yesterday with no changes.The patient is doing well.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a migrated guidewire was confirmed but the exact cause and circumstances surrounding how that occurred were unknown.The product returned for evaluation was one nitinol guidewire.A gross visual inspection of the returned sample found that no fracture or unraveling of the guidewire was present.Use residues throughout the guidewire and a small degree of bending at the distal end of the guidewire were observed.The guidewire was microscopically inspected but no remarkable features were observed.The overall state of the sample was unremarkable.Based on the available evidence the cause of the customer's reported event was ultimately unknown.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a damaged guidewire is inconclusive due to the state of the returned sample.One photograph of a guidewire was returned for evaluation.An initial visual observation of the photograph showed what appears to be a guidewire.Neither end of the guidewire could be seen clearly in the returned photograph, and no obvious damage could be seen on the sample in the returned photograph.Additionally, it was not possible to verify the root cause of the guidewire reportedly escaping into the patient¿s vasculature from the returned photograph.Inspection of the returned photograph was insufficient to identify the alleged issue or a root cause of the reported issue.Therefore, this complaint is inconclusive at this time.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO2, 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22512116
Report Number3006260740-2025-04833
Device Sequence Number21016772
Product Code LJS
UDI-Device Identifier00801741034633
UDI-Public(01)00801741034633(11)240412(17)250731(10)REJP2041
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberN/A
Device Catalogue Number1295118
Device Lot NumberREJP2041
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/30/2025
09/11/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/14/2025
09/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown